Thunderstorm Wind, Fulton
- When
- September 19, 1:50 PM CST
- Where
- Fulton County, Fairview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.567, -90.033
Large tree limbs and power lines blown down.
17 thunderstorm wind, 6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 19, 9:30 AM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1030 AM CDT MON SEP 19 2005 .DISCUSSION... A NUMBER OF PERTINENT FEATURES TO EFFECT THE WEATHER THIS AFTERNOON AND EVENING. BIG CHALLENGE IS HOW WILL THESE FACTORS INTERACT. 12Z ETA FORECASTS STORM RELATIVE HELICITY VALUES OVER 250 M2/S2 AS 10-20 KT SOUTHWESTERLY FLOW IS OVERLAID WITH 50 KT MID-LEVEL JET MAX PROGGED TO DIVE SOUTHEAST INTO ILLINOIS LATER THIS AFTERNOON. CAPE VALUES ARE ALSO PROGGED TO BE GREATER THAN 2000 J/KG WITH TEMPS WELL INTO THE 80S AND DEW POINTS APPROACHING 70F. INHIBITING FACTORS INCLUDE 1-2 KFT DECK MOVING SOUTH ASSOCIATED WITH OUTFLOW FROM MCS THAT MOVED ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. THE FLOW CAN BE SEEN AS A PACKET OF GRAVITY WAVES ON KILX RADAR. SOUTHWEST FLOW UNDERNEATH THIS DECK INDICATES THAT DECK IS RIDING ABOVE BOUNDARY LAYER AND MAY TAKE A BIT LONGER TO MIX OUT SINCE IT SHOULD INHIBIT HEATING AND THE ELIMINATION OF THE INVERSION. 12Z ETA KEEPS REGION CAPPED THROUGH MIDDLE AFTERNOON AND THEN DEVELOPS A RATHER MODEST AREA OF CONVECTION NEAR KSTL AND THEN ADVECTS THE CONVECTIVE CLUSTER ACROSS CENTRAL FORECAST AREA. HOWEVER...APPROACHING MID-LEVEL WAVE EVIDENCED BY CONVECTION DEVELOPING IN KMCI AREA WILL BE MOVING INTO ILLINOIS LATER THIS AFTERNOON AND INTERACTING WITH COLLECTION OF BOUNDARIES IN PLACE. IN PARTICULAR...THE TEMPERATURE CONTRAST CREATED BY THE OUTFLOW MAY BE SUFFICIENT TO FORCE LIFT THROUGH PROGGED CAP. WHEN CONVECTION DEVELOPS...IT SHOULD DO SO QUICKLY. WILL BE MAKING SOME CHANGES TO TEMPS TO REFLECT THE EFFECTS OF THE CLOUD DECK IMPACTING NORTHERN FORECAST AREA. ALSO WILL BE TWEAKING WINDS AND POPS TO REFLECT THE ABOVE ANALYSIS. .PREV DISCUSSION... BIT OF A BUSY NIGHT... APOLOGIES FOR THE DELAYED PRODUCTS. MAIN SHORT TERM CONCERNS ARE WITH CURRENT ELEVATED CONVECTION MOVING INTO THE EASTERN PART OF THE CWA. THEN ATTENTION SHIFTS BACK TO THE WEST FOR ANOTHER ROUND FOR THIS AFTERNOON INTO THE EVENING HOURS. .SHORT TERM...TODAY THROUGH WEDNESDAY. ELEVATED SHOWERS AND STORMS DEVELOPED ACROSS THE CWA FROM WEST TO EAST OVERNIGHT... ALL ASSOCIATED WITH THE LEADING EDGE OF SOME WARM/MOIST AIR ALOFT WITH THE LOW LEVEL JET CRANKING INTO THE REGION. CONVECTION APPEARED TO BE FOCUSED IN TWO REGIONS... UP OVER IOWA... CLOSER TO THE PARENT SFC LOW AND TRIPLE POINT... WHERE THE 850 JET WAS NOSING ACROSS THE WARM FRONT ALOFT WITH 50 KNOTS OF WIND. THE SECOND REGION WAS ACROSS CENTRAL ILLINOIS AND NORTHEASTERN MISSOURI WHERE THE 850 WINDS WERE A BIT MORE MODEST ACROSS THE WARM FRONT ALOFT... BUT WARM/MOIST ADVECTION WAS NONETHELESS SUBSTANTIAL. STEEP LAPSE RATES AND A RELATIVELY LOW WBZ HEIGHT ALLOWED FOR A FEW HAILERS. THIS ACTIVITY WILL CONTINUE TO PUSH EASTWARD THIS MORNING... THEN OUT ATTENTION WILL SHIFT BACK TO THE WEST WHERE THE SFC COLD FRONT REMAINS. SHORTWAVE TROUGH NICELY DEPICTED ON WATER VAPOR IMAGERY THIS MORNING... WITH VORT MAX CENTERED OVER EASTERN ND... AND TRAILING TROUGH ACROSS WESTERN SD INTO THE ROCKIES. THERMAL TROUGH APPEARS TO BE RUNNING A BIT AHEAD OF THIS FEATURE... AND SHOULD BEGIN MOVING INTO OUR AREA LATER THIS AFTERNOON... HELPING TO STEEPEN DEEP LAYER LAPSE RATES AS MID-LEVEL VORTICITY ADVECTION WORKS IN. ALSO... A 90-100 KT JET STREAK NOSING INTO WESTERN IA THIS MORNING... ASSOCIATED WITH THE SAME UPPER DISTURBANCE... WILL PUSH EASTWARD TO LAKE MICHIGAN BY THIS AFTERNOON... LEAVING MUCH OF CENTRAL ILLINOIS IN THE RRQ... WITH THE ETA DEPICTING AN AREA OF TRUE UPPER DIVERGENCE ACROSS CENTRAL ILLINOIS DOWN INTO EASTERN MISSOURI. 850 MB WINDS WILL REMAIN QUITE STRONG... AROUND 30-40KTS THIS AFTERNOON AS THE UPPER WARM FRONT PUSHES UP TO THE GREAT LAKES REGION. MEANWHILE... MID-LEVEL WINDS WILL ALSO BE ON THE INCREASE IN ADVANCE OF APPROACHING SHORTWAVE DISTURBANCE. THIS WILL YIELD 0-6KM DEEP LAYER SHEAR VALUES OF ABOUT 40 KTS BY AFTERNOON... MUCH OF IT IN THE LOWEST 3KM. SHEAR WILL QUICKLY BECOME UNIDIRECTIONAL AS LOW LEVEL WINDS VEER TO THE SOUTHWEST AHEAD OF THE COLD FRONT TODAY. FORECAST SOUNDINGS WOULD SUGGEST CONVECTION SHOULD QUICKLY BECOME LINEAR... WITH LAPSE RATES IN THE HAIL GROWTH REGION REMAINING STEEP... AND FRZ/WBZ HEIGHTS REMAINING CLOSE TO WHERE THEY WERE OVERNIGHT. WITH STRONG WINDS ALOFT... EXPECT DAMAGING WINDS AND LARGE HAIL TO BE PRIMARY THREAT FOR SEVERE. HOWEVER... INSTABILITY IS OF COURSE A KEY INGREDIENT HERE. EARLIER THERE WERE CONCERNS ABOUT OVERNIGHT ACTIVITY AND LEFTOVER CLOUDS HAVING A STABILIZING EFFECT. IT APPEARS NOW THAT WITH ACTIVITY RAPIDLY PUSHING EASTWARD... AND CLEAR SKIES ABOUND WEST OF THE MISSISSIPPI... THAT LACK OF INSTABILITY WILL NOT BE AN ISSUE. ETA APPEARS TO HAVE A GOOD HANDLE ON THE CURRENT SITUATION... AND IF ANYTHING PERHAPS CLEARS THE EASTERN COUNTIES OUT OF THEIR CURRENT CONVECTION A BIT TOO SLOWLY. FORECAST SOUNDINGS SHOW MODERATE INSTABILITY ACROSS THE AREA. QUESTION THEN BECOMES HOW CONVECTION WILL EVOLVE DURING THE AFTERNOON. BOTH THE ETA AND THE U OF I WRF MODELS POINT TOWARDS CONVECTION INITIATING IN NW MISSOURI EARLY THIS AFTERNOON. THIS IS APPARENTLY IN RESPONSE TO A SECONDARY SFC LOW (CURRENTLY OVER SW KANSAS) MOVING NE INTO NORTHWESTERN MISSOURI BY 15Z. CONVECTION THEN FIRES IN THE VICINITY OF THIS NEW SFC LOW ABOUT THE SAME TIME COOLER AIR BEGINS MOVING IN ALOFT... AND NW MISSOURI ENTERS INTO THE RRQ OF THE UPPER LEVEL JET STREAK. WHILE I STILL DONT TRUST THE MODELS FOR SUCH DETAILS... THIS SCENARIO SEEMS PLAUSIBLE AS THE NEW SFC LOW SHIFTS NE ALONG THE FRONT. CONVECTION SHOULD ALSO FIRE ACROSS THE COLD FRONT THROUGH THE AFTERNOON... WITH THE BEST CHANCE OF PRECIP BEING IN THE EAST AND SOUTHEASTERN COUNTIES... WHO SHOULD HAVE RECOVERED FROM THIS MORNINGS CONVECTION... AND REALIZE MAX HEATING POTENTIAL BY LATE AFTERNOON PRIOR TO FROPA. CONVECTION WILL CONTINUE IN THE EAST AND SOUTHEAST THROUGH THE FIRST HALF OF THE NIGHTTIME HOURS... BEFORE CLEARING OUT BY MORNING. EXPECT MOSTLY SUNNY SKIES... PERHAPS SOME RESIDUAL CU IN THE EAST/SE ON TUESDAY AS HIGH PRESSURE MOVES OVERHEAD. THIS HIGH WILL SHIFT EAST BY WEDNESDAY... RESULTING IN RETURN FLOW ACROSS THE AREA. ANOTHER DISTURBANCE... ASSOCIATED WITH STRONG NORTHERN STREAM JET ACROSS SOUTHERN CANADA... WILL RESULT IN SFC CYCLOGENESIS OVER THE PLAINS WEDNESDAY. INCREASING WARM/MOIST ADVECTION ASSOCIATED WITH LLJ MAY RESULT IN SOME CONVECTION WEDNESDAY NIGHT... MOST LIKELY ACROSS IOWA. WILL KEEP GOING WITH THE 20 POP IN THE FAR NW UNTIL THIS BECOMES MORE REFINED. RIGHT NOW... WOULD THINK THAT NOCTURNAL CONVECTIVE THREAT WOULD MAINLY BE OFF TO OUR NORTH AND WEST. LONG TERM...THURSDAY THROUGH SUNDAY. VERY LITTLE CHANGES MADE TO THE LONG TERM THIS EVENING DUE TO ON-GOING WEATHER AND DAY ONE CONCERNS. HOWEVER... STILL LOOKS LIKE PRECIP WILL BECOME MORE LIKELY THURSDAY NIGHT INTO FRIDAY AT LEAST... WITH THE NEXT COLD FRONT ATTEMPTING TO MOVE THROUGH. MODELS CONTINUE TO POINT TOWARDS THE FRONT STRETCHING OUT AND STALLING ACROSS THE AREA FOR THE WEEKEND. THIS OCCURS AS RIDGING BUILDS ACROSS THE SOUTHEASTERN STATES... THE SAME RIDGE THAT WILL EVENTUALLY GUIDE RITA THROUGH THE GULF OF MEXICO. STILL SOME QUESTIONS AS TO HOW FAR NORTH THIS RIDGING BUILDS... WHICH WOULD LIKELY HAVE AN IMPACT ON LATE WEEK TEMPERATURES. HOWEVER... LONG RANGE MODELS HAVE BEEN... AND STILL ARE DEPICTING ZONAL FLOW ACROSS THE MIDWEST FROM MIDWEEK THROUGH THE WEEKEND... EVEN AS OUR MIDWEEK SYSTEM MOVES THROUGH... IT IS ONLY A SUBTLE SHORTWAVE EMBEDDED IN THE ZONAL FLOW. THIS SORT OF PATTERN IS RIPE FOR A STALLED OUT EAST-WEST ORIENTED FRONT. WILL CONTINUE WITH THE 20 POPS FOR NOW... BUT MAY NEED TO CONSIDER RAISING POPS IF STALLED OUT FRONT SCENARIO CONTINUES TO LOOK LIKELY. FUTURE PATH OF RITA MAY RESULT IN INCREASED MOISTURE BEING PULLED INTO THE AREA AROUND THE SUBTROPICAL HIGH OVER THE SOUTHEASTERN CONUS EARLY NEXT WEEK. STAY TUNED. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. BARKER/HARDIMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1143 AM CDT MON SEP 19 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-201645- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1143 AM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL INTERACT WITH AN UNSEASONABLY WARM AND MOIST AIRMASS IN PLACE OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF THE ILLINOIS RIVER BY 2 PM WITH THE REMAINDER OF THE REGION IMPACTED BY THESE STORMS BY LATE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL APPROACH THE REGION THURSDAY NIGHT THROUGH SATURDAY BRINGING THE REGION ANOTHER CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. BARKER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 104 PM CDT MON SEP 19 2005 ILZ027>029-031-036>037-040-042-047>051-200100- CASS-FULTON-KNOX-LOGAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 104 PM CDT MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 800 IN EFFECT UNTIL 8 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 15 COUNTIES IN CENTRAL ILLINOIS LOGAN... MARSHALL... MASON... MENARD... PEORIA... SANGAMON... TAZEWELL... WOODFORD... IN NORTH CENTRAL ILLINOIS STARK... IN WEST CENTRAL ILLINOIS CASS... FULTON... KNOX... MORGAN... SCHUYLER... SCOTT... THIS INCLUDES THE CITIES OF...GALESBURG...HAVANA...JACKSONVILLE... LINCOLN...PEORIA AND SPRINGFIELD.
The Lincoln radar (KILX), 75 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
17 thunderstorm wind, 6 hail. Local standard time, as filed.
Large tree limbs and power lines blown down.
Large hail to golf ball size fell for twenty minutes in Canton. Strong winds also blew a few power lines down.
Several large tree limbs were also blown down in Glasford.
Several large tree limbs were blown down on the Bradley University campus.
Part of roof torn off of shopping center.
A large tree was also blown down in town.
Numerous tree limbs blown down across town.
Large tree limb fell on a house.
Numerous trees blown down in town. One tree fell on top of a car.
A van pulling a trailer was blown over on Interstate 55 at mile marker 133.
Several trees and large tree limbs blown down.
Several power lines blown down.
Several trees blown down. Two trees fell on houses.
Numerous power lines blown down.
Numerous trees blown down. A semi trailer was blown over on Interstate 57 at mile marker 229 and a vehicle was blown off Interstate 74 at mile marker 195.
Tree limbs and power lines blown down.
Large tree blown down.
Several trees and power lines blown down.
Numerous trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474885, 5474886, 5474887, 5474888, 5474889, 5474890, 5474891, 5474892, 5474893, 5474894, 5474895, 5474896, 5474897, 5474898, 5474899, 5474900, 5474901, 5474902, 5474903, 5474904, 5474905, 5474953, 5474906.